Alert archive / Iowa / Winter Storm Warnings in 2014
Winter Storm Warning 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this winter storm warning at Feb 19, 2014, 3:52 PM CST for 6 counties in Iowa. It took effect at Feb 20, 2014, 12:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2014, 3:52 PM CST (21:52 UTC)
- In effect from
- Feb 20, 2014, 12:00 PM CST
- Expired
- Feb 20, 2014, 4:09 AM CST
- In force
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 105 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
649 WWUS43 KDVN 192152 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 352 PM CST WED FEB 19 2014 ...STRONG WINTER STORM TO IMPACT REGION THURSDAY AFTERNOON AND NIGHT... .A POWERFUL INTENSIFYING LOW PRESSURE SYSTEM WILL TRACK FROM THE PLAINS INTO SOUTHEAST IOWA THEN TO EASTERN WISCONSIN THURSDAY EVENING. COLD AIR WILL CHANGE RAIN TO SNOW THURSDAY AFTERNOON ACCOMPANIED BY VERY STRONG WINDS ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM. THIS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE NEW SNOW AND VERY LOW VISIBILITIES AT TIMES MAKING FOR HAZARDOUS TRAVEL CONDITIONS THROUGH THURSDAY NIGHT. IAZ040>042-051-052-200600- /O.UPG.KDVN.WS.A.0004.140220T1800Z-140221T0600Z/ /O.NEW.KDVN.WS.W.0006.140220T1800Z-140221T1200Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS 352 PM CST WED FEB 19 2014 ...WINTER STORM WARNING IN EFFECT FROM NOON THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON THURSDAY TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL CHANGE TO SNOW THURSDAY AFTERNOON...WHICH WILL CONTINUE THROUGH THURSDAY EVENING. * SNOW ACCUMULATIONS...2 TO 5 INCHES. * WINDS...WEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITIES...LESS THAN ONE QUARTER MILE POSSIBLE AT TIMES DUE TO BLOWING SNOW RESULTING IN NEAR BLIZZARD CONDITIONS ESPECIALLY IN RURAL AREAS. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS THURSDAY AFTERNOON AND THURSDAY NIGHT DUE TO POOR VISIBILITY AND SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IAZ053-200600- /O.NEW.KDVN.WS.W.0006.140220T1800Z-140221T1200Z/ JONES- INCLUDING THE CITY OF...ANAMOSA 352 PM CST WED FEB 19 2014 ...WINTER STORM WARNING IN EFFECT FROM NOON THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON THURSDAY TO 6 AM CST FRIDAY. * TIMING...RAIN WILL CHANGE TO SNOW THURSDAY AFTERNOON...WHICH WILL CONTINUE THROUGH THURSDAY EVENING. * SNOW ACCUMULATIONS...2 TO 3 INCHES. * WINDS...WEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITIES...LESS THAN ONE QUARTER MILE POSSIBLE AT TIMES DUE TO BLOWING SNOW RESULTING IN NEAR BLIZZARD CONDITIONS ESPECIALLY IN RURAL AREAS. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS THURSDAY AFTERNOON AND THURSDAY NIGHT DUE TO POOR VISIBILITY AND SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
2 follow-up statements
171 WWUS43 KDVN 200254 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 854 PM CST WED FEB 19 2014 ...STRONG WINTER STORM TO IMPACT REGION THURSDAY AFTERNOON AND NIGHT... .A POWERFUL INTENSIFYING LOW PRESSURE SYSTEM WILL TRACK FROM THE PLAINS INTO SOUTHEAST IOWA THEN TO EASTERN WISCONSIN THURSDAY EVENING. COLD AIR WILL CHANGE RAIN TO SNOW THURSDAY AFTERNOON ACCOMPANIED BY VERY STRONG WINDS ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM. THIS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE NEW SNOW AND VERY LOW VISIBILITIES AT TIMES MAKING FOR HAZARDOUS TRAVEL CONDITIONS THROUGH THURSDAY NIGHT. IAZ040>042-051>053-201100- /O.CON.KDVN.WS.W.0006.140220T1800Z-140221T1200Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA 854 PM CST WED FEB 19 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 6 AM CST FRIDAY... * TIMING...RAIN WILL CHANGE TO SNOW THURSDAY AFTERNOON...WHICH WILL CONTINUE THROUGH THURSDAY EVENING. * SNOW ACCUMULATIONS...2 TO 5 INCHES. * WINDS...WEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITIES...LESS THAN ONE QUARTER MILE POSSIBLE AT TIMES DUE TO BLOWING SNOW RESULTING IN NEAR BLIZZARD CONDITIONS ESPECIALLY IN RURAL AREAS. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS THURSDAY AFTERNOON AND THURSDAY NIGHT DUE TO POOR VISIBILITY AND SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ ERVIN
485 WWUS43 KDVN 201009 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 409 AM CST THU FEB 20 2014 ...STRONG WINTER STORM TO IMPACT REGION THIS AFTERNOON AND TONIGHT... .A POWERFUL INTENSIFYING LOW PRESSURE SYSTEM WILL TRACK FROM THE PLAINS INTO SOUTHEAST IOWA THEN TO EASTERN WISCONSIN THROUGH THIS EVENING. COLD AIR WILL CHANGE RAIN TO SNOW BY LATE THIS AFTERNOON ALONG AND WEST OF A DUBUQUE...TO CEDAR RAPIDS...TO WILLIAMSBURG IOWA LINE. LATEST ASSESSMENT OF THE STORMS TRACK AND DELAYED RAIN TO SNOW SWITCH OVER NOW SUGGESTS THE ADVISORY AREAS ONLY TO GET FROM 1 TO 3 INCHES OF SNOW. BUT STILL THESE SNOW AMOUNTS ACCOMPANIED BY VERY STRONG WINDS ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE NEW SNOW AND VERY LOW VISIBILITIES AT TIMES MAKING FOR HAZARDOUS TRAVEL CONDITIONS THROUGH TONIGHT. IAZ040>042-051>053-201815- /O.CAN.KDVN.WS.W.0006.140220T1800Z-140221T1200Z/ /O.NEW.KDVN.WW.Y.0012.140220T2100Z-140221T1200Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA 409 AM CST THU FEB 20 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...STRONG WINDS AND BLOWING SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...RAIN CHANGING TO SNOW WITH WINDS BECOMING STRONG AFTER 3 PM CST. ACCUMULATING SNOW LASTING THROUGH MID EVENING THEN DECREASING...BUT WINDS REMAINING STRONG OVERNIGHT. * SNOW ACCUMULATIONS...1 TO 3 INCHES. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITIES...LESS THAN ONE QUARTER MILE POSSIBLE AT TIMES DUE TO BLOWING SNOW RESULTING NEAR WHITE OUT CONDITIONS ESPECIALLY IN RURAL AREAS. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS LATE THIS AFTERNOON AND TONIGHT DUE TO POOR VISIBILITY AND SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW...STRONG WINDS AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. BE CAREFUL WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ IAZ063-201815- /O.NEW.KDVN.WW.Y.0012.140220T2100Z-140221T1200Z/ IOWA- INCLUDING THE CITY OF...MARENGO 409 AM CST THU FEB 20 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...STRONG WINDS AND BLOWING SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY. * TIMING...RAIN CHANGING TO SNOW WITH WINDS BECOMING STRONG AFTER 3 PM CST. ACCUMULATING SNOW LASTING THROUGH MID EVENING THEN DECREASING...BUT WINDS REMAINING STRONG OVERNIGHT. * SNOW ACCUMULATIONS...1 TO 2 INCHES. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITIES...LESS THAN ONE QUARTER MILE POSSIBLE AT TIMES DUE TO BLOWING SNOW RESULTING IN NEAR WHITE OUT CONDITIONS ESPECIALLY IN RURAL AREAS. * IMPACTS...TRAVEL WILL BECOME HAZARDOUS LATE THIS AFTERNOON AND TONIGHT DUE TO POOR VISIBILITY AND SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW...STRONG WINDS AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. BE CAREFUL WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ 12
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 3:40 PM CST, 12 minutes earlier.
Area forecast discussion, Feb 19, 3:40 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
340 PM CST WED FEB 19 2014
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 339 PM CST WED FEB 19 2014
...ADJUSTED HEADLINES THIS AFTERNOON FOR BOTH FLOOD THREATS AND
THE INTENSE WINTER STORM AFFECTING THE REGION TONIGHT THROUGH
THURSDAY NIGHT...
INTENSE LOW PRESSURE DEVELOPING OVER THE CENTRAL PLAINS WILL UNDERGO
A RAPID DEEPENING PHASE AS IT LIFTS NORTHEAST THROUGH EASTERN IOWA
THURSDAY AND THURSDAY NIGHT. THIS STORM PRESENTS MULTIPLE CHALLENGES
FROM FREEZING PRECIPITATION...FLOODING...NEAR SEVERE THUNDERSTORMS...
SNOW AMOUNTS...AND FINALLY VERY STRONG WINDS IN THE WRAP AROUND
AS THE SYSTEM NEARLY BOMBS INTO THE UPPER GREAT LAKES LATE
THURSDAY NIGHT INTO FRIDAY MORNING.
OUR FORECAST CONTINUES TO FOLLOW A BLEND OF THE MORE
CONTINUED...MORE CONSISTENT GFS/ECMWF AND UKMET...LIFTING THE
SURFACE LOW FROM SE KS WHERE IT DEVELOPS THIS EVENING...THROUGH
EAST CENTRAL IA MIDDAY THURSDAY...TO S CENTRAL WI THURSDAY NIGHT.
THIS AFTERNOON...THIS STORM WAS ALREADY TAKING SHAPE IN THE FORM
OF WIDESPREAD DEEP SURFACE PRESSURE FALLS OVER NEB...KS INTO OK
AND SCATTERED SHOWERS AND THUNDERSTORM ERUPTING IN AN AREA OF
STRONG WARM ADVECTION OVER EASTERN KS ABOUT TO REACH THE KC METRO.
THIS WILL REACH INTO NE MO...SE IA AND W CENTRAL IL BEFORE
MIDNIGHT...THEN OVERSPREAD THE ENTIRE FORECAST AREA BY SUNRISE.
THE STRONG WARM ADVECTION...ELEVATED INSTABILITY AND SEASONABLY
HIGH PW VALUES WILL LEAD TO WIDESPREAD MODERATE TO SEASONABLY
HEAVY RAINFALL AND SCATTERED THUNDERSTORMS OVERNIGHT THROUGH EARLY THURSDAY.
BASED ON ELEVATED CAPES PUSHING 800 J/KG IN THE GFS AND
SUFFICIENTLY STEEP THETAE LAPSE RATES...SOME STORMS COULD PRODUCE
HAIL APPROACHING SEVERE LIMITS TONIGHT INTO THURSDAY MORNING.
WIDESPREAD QPF VALUES OF .5 TO 1 INCH FALLING OVER FROZEN SOILS AND
LINGERING SNOWPACK MAY LEAD TO FLOODING OF URBAN AND POOR DRAINAGE
AREAS...AND ALSO POSSIBLY ALONG SMALL STREAMS. THE POTENTIAL FOR
ICE JAM FLOODING APPEARS LIMITED DUE TO THE UNUSUALLY THICK NATURE
OF ICE ON AREA RIVERS. A FLOOD WATCH HAS BEEN ISSUED TO HIGHLIGHT
THE MOST LIKELY AREA FOR HEAVY RAINFALL...ACROSS NE MO...FAR SE
IA INTO W CENTRAL IL FOR LATE TONIGHT THROUGH EARLY THURSDAY
AFTERNOON WHERE LOCAL RAINFALL TOTALS COULD APPROACH 1.5 INCHES
FOR THE EVENT.
SURFACE TEMPERATURES MAY COOL BACK TO AROUND FREEZING ACROSS THE
NORTHERN TIER OF COUNTIES TONIGHT BEFORE THE PRECIPITATION BEGINS.
THIS MAY LEAD TO A PERIOD OF WINTRY MIXED PRECIPITATION AND POSSIBLE
ICE ACCUMULATION ON FROZEN SURFACES. WITH MUCH UNCERTAINTY IN
CRITICAL DETAILS AND TEMPERATURES...HAVE MENTIONED THIS MIXED PRECIP
ACROSS THE NORTH TONIGHT INTO EARLY THU WITH LIGHT ICE
ACCUMULATIONS POSSIBLE...BUT WILL HOLD OFF ON ANY HEADLINES DUE
TO THE MULTIPLE OTHER THREATS WITH THIS WINTER STORM.
THURSDAY...WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL CHANGE
OVER TO SNOW DURING THE AFTERNOON AS COLD AIR WRAPS AROUND THE
BASE AND SW SIDE OF THE DEPARTING CYCLONE. THIS PROCESS MAY TAKE
UNTIL LATE AFTERNOON ACROSS THE FAR EAST. QPF AMOUNTS WILL BE
LIGHTEST ACROSS THE SOUTH WHERE A DRY SLOT WILL LIFT THROUGH. IN
THE NW...THE EARLY CHANGEOVER MAY LEAD TO 2 TO 4 INCHES OF SNOW
ACCUMULATION. THIS WILL BE COMPOUNDED BY VERY STRONG WINDS
SUPPORTED BY BOTH THE GFS AND THE ECMWF AS A STRONG PRESSURE
GRADIENT BEHIND THE DEEPENING SURFACE LOW DEVELOPS OVER THE
FORECAST AREA DURING THE DAY. A DEEP TROP FOLD AND NEARLY 40 KT
WINDS AT THE SURFACE SHOWN BY THE ECMWF SUGGEST SURFACE WINDS WILL
PUSH WELL INTO ADVISORY CRITERIA AND POSSIBLY INTO HIGH WIND
CRITERIA LATE AFTERNOON INTO THURSDAY EVENING. WHILE NOT JUSTIFIED
BY EXPECTED SNOWFALL AMOUNTS...THE VERY STRONG WINDS AND HIGH
LIKELIHOOD OF BLOWING SNOW SUPPORT GOING WITH A WINTER STORM
WARNING FOR THURSDAY AFTERNOON THROUGH THURSDAY NIGHT...ROUGHLY NW
OF A LINE FROM BELLE PLAINE TO DUBUQUE. WHILE THE BULK OF THE SNOW
WILL END BY MIDNIGHT...STRONG WINDS THROUGH THE NIGHT WILL
CONTINUE WIDESPREAD BLOWING AND DRIFTING SNOW AT LEAST UNTIL
SUNRISE FRIDAY OVER MAINLY THE NORTH. AT THIS TIME...STORM TOTAL
SNOWFALL IS EXPECTED TO RANGE FROM NEAR 5 INCHES IN INDEPENDENCE
TO LESS THAN 1 INCH SOUTHEAST OF A LINE FROM SIGOURNEY THROUGH
CLINTON TO STERLING IL. TEMPERATURES WILL FOLLOW NON-DIURNAL
TRENDS THROUGHOUT...REMAINING NEAR STEADY TONIGHT IN THE 30S TO
NEAR 40...RISING TO AROUND 50 IN THE FAR SE IN THE PASSING WARM
SECTOR EARLY THURSDAY...THEN COOLING BACK TO THE MID TEENS TO MID
20S IN THE COLD AIR WRAP AROUND THU AFTERNOON THROUGH FRIDAY
MORNING.
.LONG TERM...(FRIDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 339 PM CST WED FEB 19 2014
FRIDAY...PRESSURE GRADIENT RELAXES AS LOW PRESSURE DEPARTS THE REGION
ALLOWING WESTERLY WINDS TO GRADUALLY DIMINISH TO AROUND 10 MPH
DURING THE AFTERNOON. SHAVED A FEW DEGS OFF GUIDANCE ON HIGHS ACROSS
NORTHEAST IOWA WITH THE ANTICIPATION OF FRESH SNOW COVER OF SEVERAL
INCHES. COULD SEE A FAIRLY LARGE TEMP GRADIENT WITH 20S OVER THE
FRESH SNOW COVER NORTH TO 40S ACROSS THE SOUTHERN CWA. FRIDAY NIGHT
THERE IS SUGGESTIONS OF A COLD FRONTAL PASSAGE WHICH COULD BE
ACCOMPANIED BY CHANCE OF LIGHT SNOW OR POSSIBLY EVEN LIGHT RAIN
CHANGING TO SNOW. MOISTURE CONCERNS PRECLUDE MORE THAN JUST SLIGHT
CHANCE POPS ATTIM.
SATURDAY-WEDNESDAY...MAINLY DRY AND COLDER WITH RETURN TO WELL BELOW
NORMAL TEMPS. THERE IS A CHANCE OF LIGHT SNOW ARRIVING MON THROUGH
MON NGT WITH CLIPPER SYSTEM.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1146 AM CST WED FEB 19 2014
VFR CONDITIONS TO PERSIST THROUGH EARLY THIS EVENING WITH SOUTHWEST
WINDS 5-10KTS SHIFTING TO SOUTHEAST. THEN...A DEVELOPING STORM
SYSTEM IN THE PLAINS WILL USHER IN HIGHER MOISTURE INTO THE AREA
WITH CONDITIONS LOWERING TO MVFR AND IFR LATE THIS EVENING AND
OVERNIGHT ALONG WITH DEVELOPMENT OF SHOWERS...WITH AT LEAST SCATTERED
THUNDERSTORMS ESPECIALLY SOUTH OF I-80 SOME OF WHICH MAY CONTAIN HAIL.
THERE IS A CHANCE OF FREEZING RAIN AT KDBQ WITH THE INITIAL ONSET OF
THE RAIN. WIDESPREAD IFR WITH AREAS OF LIFR TO VLIFR CONDITIONS
EXPECTED THURSDAY MORNING AS POTENTIAL FOR DENSE FOG WILL BE
INCREASING WITH THE ABUNDANT MOISTURE AND WINDS DIMINISHING AHEAD OF
THE LOW PRESSURE.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH FROM 3 AM CST THURSDAY THROUGH THURSDAY AFTERNOON
FOR DES MOINES-LEE-SCOTT.
WINTER STORM WARNING FROM NOON THURSDAY TO 6 AM CST FRIDAY FOR
BENTON-BUCHANAN-DELAWARE-DUBUQUE-JONES-LINN.
IL...FLOOD WATCH FROM 3 AM CST THURSDAY THROUGH THURSDAY AFTERNOON
FOR BUREAU-HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-WARREN-WHITESIDE.
MO...FLOOD WATCH FROM 3 AM CST THURSDAY THROUGH THURSDAY AFTERNOON
FOR CLARK-SCOTLAND.
&&
SHORT TERM...SHEETS
LONG TERM...05
AVIATION...05Hazardous weather outlook, Feb 19, 5:39 AM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 539 AM CST WED FEB 19 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-201100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 539 AM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN INTENSIFYING AND VERY STRONG STORM SYSTEM WILL BRING WIDESPREAD RAIN...EMBEDDED THUNDER...AND FOG THAT MAY BE DENSE...TO THE OUTLOOK AREA TONIGHT INTO THURSDAY MORNING. WHILE NO SEVERE STORMS ARE EXPECTED TONIGHT...A FEW MAY BE ABLE TO PRODUCE SMALL HAIL SOUTH OF INTERSTATE 80. OF MORE OF A POTENTIAL IMPACT WILL BE SEASONABLY HIGH WIDESPREAD RAINFALL AMOUNTS OF THREE QUARTERS OF AN INCH...UP TO AN INCH AND A HALF...MAINLY ALONG AND SOUTH OF INTERSTATE 80 FROM MIDNIGHT THROUGH NOON THURSDAY. THIS KIND OF RAIN AMOUNTS...AT THIS TIME OF YEAR ON FROZEN GROUND...MAY RESULT IN SOME PONDING ISSUES...AND URBAN AND SMALL STREAM FLOODING. THERE MAY BE A LOWER RISK OF RIVER FLOODING DUE TO GENERALLY LOW RIVER LEVELS...BUT SMALLER ICED UP CREEKS MAY STILL COME OUT OF THEIR BANKS IN SOME LOCATIONS. THE THREAT OF ICE JAMMING WILL ALSO BE ON THE INCREASE ALONG SOME AREA RIVERS AND STREAMS LATE TONIGHT...AND ESPECIALLY ON THURSDAY. AS RAIN SPREADS UP NORTH OF HIGHWAY 30 AFTER MIDNIGHT...THERE IS A CHANCE THAT SOME OF IT WILL FALL AS FREEZING RAIN...ESPECIALLY ALONG AND NORTH OF A LINE FROM DUBUQUE IOWA...TO STERLING ILLINOIS. TEMPERATURES HOVERING RIGHT AROUND FREEZING...AND THEN WARMING ABOVE FREEZING AFTER SUNRISE...MAY LIMIT THE ICE GLAZE POTENTIAL TO JUST A LIGHT COATING IN THESE AREAS. SOME LOCALIZED SLICK SPOTS MAY STILL DEVELOP HOWEVER...BEFORE TEMPERATURES RECOVER BACK ABOVE FREEZING. MOIST AIR FLOWING OVER SNOW COVER AND COLD GROUND WILL LIKELY PRODUCE AREAS OF FOG TONIGHT...SOME OF WHICH COULD BE DENSE AND REDUCE VISIBILITIES TO A QUARTER MILE OR LESS. AS THE RAIN INCREASES...IT WILL HELP REDUCE THE FOG. IN OTHER AREAS WITH LIGHTER RAIN OR DRIZZLE...THE FOG WILL LAST WELL INTO THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AFTERNOON AND EVENING...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL USHER IN COLDER AIR BEHIND THE DEPARTING LOW PRESSURE SYSTEM...CHANGING ALL PRECIPITATION TO SNOW. AT THIS TIME...IT APPEARS THAT 1 TO 4 INCHES OF SNOW IS LIKELY NORTHWEST OF A LINE FROM OTTUMWA TO DUBUQUE. WINDS GUSTING OVER 45 MPH MAY RESULT IN BLOWING OF NEW SNOW...REDUCING VISIBILITIES BELOW A QUARTER MILE AT TIMES. NEAR WHITEOUT CONDITIONS MAY BE POSSIBLE IN OPEN AND RURAL AREAS. A WINTER STORM WATCH IS IN EFFECT FOR THURSDAY AFTERNOON THROUGH THURSDAY EVENING GENERALLY ALONG AND WEST OF A LINE FROM CEDAR RAPIDS TO DUBUQUE IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 12/GROSS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:05 AM CST | Winter Storm Watch | DVN | Benton, Buchanan, Delaware, Dubuque, Linn | 12 hr |
| Feb 19, 3:26 PM CST | Flood Watch | DVN | Des Moines, Henry, Jefferson, Lee, Louisa, Muscatine and 2 more | 24 hr |
Nearby
Winter Storm Warnings in Iowa, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.